Alert archive / Oklahoma / River Flood Warnings in 2017
River Flood Warning 7, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Apr 15, 2017, 6:15 AM CDT for Cotton County, Oklahoma. It took effect at Apr 15, 2017, 7:58 AM CDT. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2017, 6:15 AM CDT (11:15 UTC)
- In effect from
- Apr 15, 2017, 7:58 AM CDT
- Expired
- Apr 16, 2017, 8:40 AM CDT
- In force
- 25 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cotton County, OK
The radar
The Altus AFB radar (KFDR), 35 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Deep Red Creek near Randlett (RNDO2). The gauge peaked at 22.13 ft at Apr 15, 2017, 10:00 PM CDT.
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07311500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
549
WGUS44 KOUN 151115
FLWOUN
Flood Warning
National Weather Service Norman OK
615 AM CDT Sat Apr 15 2017
OKC033-152315-
/O.NEW.KOUN.FL.W.0007.170415T1500Z-170416T0359Z/
/RNDO2.1.ER.170415T1500Z.170415T1800Z.170415T2159Z.NO/
615 AM CDT Sat Apr 15 2017
The National Weather Service in Norman has issued a
* Flood Warning for
The Deep Red Creek near Randlett.
* from this morning to this evening...or until the warning is
cancelled.
* At 5:45 AM Saturday the stage was 19.8 feet.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek will rise above flood stage late
Saturday morning and crest near 20.2 feet early Saturday afternoon.
The Deep Red Creek will fall below flood stage late Saturday
afternoon.
* Impact...At 20.0 feet...Shallow flooding occurs over croplands...
pastures...and low-lying local roads along and near the creek.
&&
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
3442 9878 3432 9865
$$
Kurtz4 follow-up statements
566
WGUS84 KOUN 151259
FLSOUN
Flood Statement
National Weather Service Norman OK
759 AM CDT Sat Apr 15 2017
OKC031-033-152059-
/O.EXT.KOUN.FL.W.0006.000000T0000Z-170416T0805Z/
/WLTO2.2.ER.170415T0241Z.170415T1800Z.170416T0205Z.NO/
759 AM CDT Sat Apr 15 2017
...Flood Warning extended until late tonight...
The Flood Warning continues for
The East Cache Creek near Walters.
* until late tonight...or until the warning is cancelled.
* At 7:30 AM Saturday the stage was 24.4 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The East Cache Creek will continue rising and crest near
25.5 feet early Saturday afternoon. The East Cache Creek will fall
below flood stage late Saturday evening.
* Impact...At 26.0 feet...Valley-wide flooding of croplands...
pastures...and local roads occurs in southern Comanche County and
Cotton County and is accompanied by flood depths up to 5 feet with
dangerous currents.
&&
LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
3421 9823 3422 9837
$$
OKC033-152059-
/O.EXT.KOUN.FL.W.0007.170415T1258Z-170416T0723Z/
/RNDO2.1.ER.170415T1133Z.170415T1800Z.170416T0123Z.NO/
759 AM CDT Sat Apr 15 2017
...Flood Warning extended until late tonight...
The Flood Warning continues for
The Deep Red Creek near Randlett.
* until late tonight...or until the warning is cancelled.
* At 7:45 AM Saturday the stage was 20.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek will continue rising and crest near
20.6 feet early Saturday afternoon. The Deep Red Creek will fall
below flood stage Saturday evening.
* Impact...At 21.0 feet...Flood depths up to 1 foot occur over
croplands...pastures...and low-lying local roads along and near
the creek.
&&
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
3442 9878 3432 9865
$$021
WGUS84 KOUN 151844
FLSOUN
Flood Statement
National Weather Service Norman OK
144 PM CDT Sat Apr 15 2017
OKC033-160244-
/O.EXT.KOUN.FL.W.0007.000000T0000Z-170416T1251Z/
/RNDO2.1.ER.170415T1133Z.170416T0000Z.170416T0651Z.NO/
144 PM CDT Sat Apr 15 2017
...Flood Warning extended until Sunday morning...
The Flood Warning continues for
The Deep Red Creek near Randlett.
* until Sunday morning...or until the warning is cancelled.
* At 12:45 PM Saturday the stage was 21.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek will continue rising and crest near
21.5 feet Saturday evening. The Deep Red Creek will fall below
flood stage early Sunday morning.
* Impact...At 22.0 feet...Flood depths up to 2 feet occur over
croplands...pastures...and low-lying local roads along and near
the creek.
&&
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
3442 9878 3432 9865
$$
Mahale239
WGUS84 KOUN 160118
FLSOUN
Flood Statement
National Weather Service Norman OK
818 PM CDT Sat Apr 15 2017
OKC033-160918-
/O.EXT.KOUN.FL.W.0007.000000T0000Z-170417T0424Z/
/RNDO2.1.ER.170415T1133Z.170416T1200Z.170416T2224Z.NO/
818 PM CDT Sat Apr 15 2017
...Flood Warning extended until Sunday evening...
The Flood Warning continues for
The Deep Red Creek near Randlett.
* until Sunday evening...or until the warning is cancelled.
* At 7:45 PM Saturday the stage was 21.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek will continue rising and crest near
22.4 feet mid Sunday morning. The Deep Red Creek will fall below
flood stage late Sunday afternoon.
* Impact...At 22.0 feet...Flood depths up to 2 feet occur over
croplands...pastures...and low-lying local roads along and near
the creek.
&&
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
3442 9878 3432 9865
$$234 WGUS84 KOUN 161340 FLSOUN Flood Statement National Weather Service Norman OK 840 AM CDT Sun Apr 16 2017 OKC033-161410- /O.CAN.KOUN.FL.W.0007.000000T0000Z-170417T0424Z/ /RNDO2.1.ER.170415T1133Z.170416T0415Z.170416T1149Z.NO/ 840 AM CDT Sun Apr 16 2017 The Flood Warning is cancelled for The Deep Red Creek near Randlett. * At 8 AM Sunday the stage was 19.4 feet. * Flood stage is 20.0 feet. * Forecast: The Deep Red Creek has fallen below flood stage and is forecast to continue to fall. This will be the last statement for this location for this event. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Apr 15, 4:33 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 15, 4:33 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Norman OK 433 AM CDT Sat Apr 15 2017 .DISCUSSION... Busy early morning with strong winds from several different mechanisms associated with dissipated or dissipating thunderstorm complexes. First event across west-central into northwest Oklahoma was associated with wake low and MCV interaction and mixing down of strong level jet. Secondary and ongoing high wind episode associated with modest heat bursts across far southwest Oklahoma. Tis the season. Will include pops across mainly northern Oklahoma this morning on n/e periphery of exiting MCV. CAMs all develop elevated showers and perhaps a few storms north and west of OKC this morning. Main storm develop still expected late this afternoon through tonight, initially ahead of cold front/dryline across northwest Oklahoma. Very large hail will be the primary concern per swody1. Models handle convective evolution differently overnight tonight and on Sunday yielding less confidence than previous few forecast packages. Greatest coverage will likely be over far northern Oklahoma. Much of the region may have to wait until Sunday night into Monday for more organized rainfall activity which is progd with s/wv trof moving into West Texas. This could evolve into another MCS across southwest portions of CWA and progress eastward through the day Monday. GFS has trended closer to ECM with central/northern Plains s/wv trough. This will heavily impact southward progression of cold front which may only make a brief appearance to northern Oklahoma Tuesday night into Wednesday. Stronger trough will progress over Central Plains late Wednesday which should help push front into region early Thursday. This frontal boundary will be focus for storm potential Thursday through Friday as a much strong storm system approaches. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 80 63 74 59 / 10 30 40 60 Hobart OK 79 62 76 57 / 20 20 30 60 Wichita Falls TX 82 63 79 60 / 10 10 30 40 Gage OK 80 59 69 53 / 30 40 40 40 Ponca City OK 80 62 73 58 / 20 60 60 60 Durant OK 81 62 78 62 / 10 10 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 04/11
Hazardous weather outlook, Apr 15, 6:05 AM CDT, 10 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Norman OK 605 AM CDT Sat Apr 15 2017 Corrected spelling in the Thunderstorm Day 1 section. OKZ004>048-050>052-TXZ083>090-161000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 605 AM CDT Sat Apr 15 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Isolated non-severe thunderstorms will be expected across north central Oklahoma this morning. During the late afternoon and evening hours, there is a Slight Risk of severe storms across northern and western Oklahoma. Location... The Slight Risk covers locations north and west of Hollis and Mangum, to near Clinton and Enid, to Newkirk. A Marginal Risk covers locations south of the Slight Risk and north of Benjamin Texas, to Frederick and Lawton, to Norman and Chandler. Timing... The most likely time for severe storms will be from 5 pm to 1 am. Impacts... Hail up to the size of tennis balls and wind gusts to 70 mph. Discussion... Isolated to scattered thunderstorms are forecast to develop over far northwest and west central Oklahoma late this afternoon south of a cold front and east of a dryline. Deep layer shear and instability will support supercell storms with very large hail and damaging wind gusts the primary concern. During the evening hours, additional storms are forecast to develop over southern Kansas near the cold front and move southward into Oklahoma overnight into the marginal risk area. .Spotter and emergency management statement... Storm spotter groups and emergency management personnel across the risk areas should prepare for possible severe weather operations late this afternoon through the evening, especially those covered by the Slight Risk. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... There is a Slight Risk of severe thunderstorms across southwest Oklahoma and adjacent parts of northern Texas late in the day Sunday with large hail the primary concern. Storm chances will continue most days through the week. .Heavy Rainfall... Heavy rainfall may occur over the region, especially in areas that see repeated storm activity from day to day. At this time, it appears the highest rain totals through the week will be seen over the northern portions of Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Apr 15, 1:11 AM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
111 AM CDT SAT APR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM NON-TSTM WND GST 5 SW BUTLER 35.58N 99.25W
04/15/2017 M70.00 MPH CUSTER OK MESONET
1255 AM NON-TSTM WND GST 4 WNW BESSIE 35.41N 99.05W
04/15/2017 M65.00 MPH WASHITA OK MESONET
&&
OUNLocal storm report, Apr 15, 1:54 AM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
154 AM CDT SAT APR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM NON-TSTM WND GST CLINTON 35.51N 98.97W
04/15/2017 M66.00 MPH CUSTER OK AWOS
0145 AM NON-TSTM WND GST 4 WSW WEATHERFORD 35.51N 98.76W
04/15/2017 M67.00 MPH CUSTER OK MESONET
&&
OUNSpecial weather statement, Apr 15, 3:15 AM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
315 AM CDT SAT APR 15 2017
OKZ033>036-TXZ083-150915-
Harmon OK-Kiowa OK-Greer OK-Jackson OK-Hardeman TX-
315 AM CDT SAT APR 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR southern Harmon...central
Kiowa...southeastern Greer...Jackson and northwestern Hardeman
Counties Until 415 AM CDT...
AT 311 AM CDT, Strong winds in response to dissipating showers were
occuring across portions of southwestern Oklahoma and far western
north Texas.
HAZARDS INCLUDE... Wind gusts over 50 MPH...
Locations impacted include...
Altus, Hobart, Mangum, Hollis, Blair, Olustee, Lone Wolf, Mountain
Park, Roosevelt, Martha, Gould, Headrick, Friendship, Altus Air Force
Base, Tom Steed Reservoir, Duke, Warren, Hester, McQueen and
Altus-Lugert Lake.
LAT...LON 3464 10000 3512 9902 3512 9899 3468 9892
3440 10000
TIME...MOT...LOC 0811Z 215DEG 27KT 3470 9954
KURTZLocal storm report, Apr 15, 3:20 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
320 AM CDT SAT APR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM TSTM WND GST 3 W GOULD 34.67N 99.83W
04/15/2017 M58 MPH HARMON OK MESONET
&&
OUNLocal storm report, Apr 15, 3:59 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
359 AM CDT SAT APR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 AM NON-TSTM WND GST HOBART 35.03N 99.09W
04/15/2017 M54 MPH KIOWA OK ASOS
&&
OUNLocal storm report, Apr 15, 4:03 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
403 AM CDT SAT APR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM NON-TSTM WND GST HOBART 35.03N 99.09W
04/15/2017 M60 MPH KIOWA OK ASOS
&&
OUNThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 10:13 PM CDT | Special Weather Statement | OUN | Beckham, Harmon | 47 min |
| Apr 15, 12:06 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 39 min |
| Apr 15, 12:12 AM CDT | Special Weather Statement | OUN | Beckham, Custer, Dewey, Ellis, Harper, Roger Mills and 3 more | 63 min |
| Apr 15, 1:14 AM CDT | High Wind Warning | OUN | Alfalfa, Beckham, Blaine, Custer, Dewey, Garfield and 5 more | 2 hr |
| Apr 15, 3:15 AM CDT | Special Weather Statement | OUN | Jackson, Kiowa | 60 min |
| Apr 15, 5:49 PM CDT | Special Weather Statement | OUN | Harper | 26 min |
Nearby
River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.